Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 155, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2006, 5:02 AM CDT for Des Moines County, Lee County, Iowa. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 5:02 AM CDT (10:02 UTC)
- Expired
- Jun 22, 2006, 6:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Des Moines County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1680 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:00 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 22, 4:00 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 AM CDT THU JUN 22 2006 .DISCUSSION... LATEST SFC/MSAS ANALYSIS WAS INDICATING INITIAL SFC BOUNDARY WASHING OUT ALONG THE MO/IA BORDER...AND UP THRU NORTHEAST IL AND WI. MORE DEFINED BOUNDARY TO THE NORTHWEST ACRS CENTRAL IA AND WESTERN WI GATEWAY TO DRIER AIRMASS. ANOTHER CONVECTIVELY ENHANCED VORT WILL ROLL ALONG SOUTHERN FRINGE OF WESTERLIES AND MAKE IT RIGHT ACRS THE SOUTH HALF OF THE LOCAL FA THRU MIDDAY...WITH ASSOCIATED MCS JUST UPSTREAM IMPACTING THE SAME AREA THIS MORNING. WILL COVER THE SOUTH HALF WITH CATEGORICAL AND LIKELY POPS...BUT WILL KEEP CHC POPS TO THE NORTH FOR MORE SCTRD AND ELEVATED TYPE CONVECTION. SOUTHERN 2-3 TIERS OF COUNTIES MAY BE SUSPECT TO ISOLATED SVR IN WAY OF WET MICROBURSTS UP TO 65 MPH...AND TO A LESSER EXTENT HAIL UP TO AN INCH. H25 MB JET STREAK INCREASING TO AT LEAST 100 KTS JUST NORTH OF THE MN/IA BORDER WILL ALSO ADD SUPPORT THIS MORNING TO STORM ACTIVITY. BETTER THERMODYNAMIC...INSTABILITY...AND LLVL CONVERGENCE OF THTA-E FIELDS ALL MIGRATE SOUTH AND SOUTHEAST OF THE CWA AS THE DAY PROGRESSES...WITH THE SOUTHEAST HALF OF MO AND SOUTH HALF OF IL LOOKING PRIME FOR SVR CONVECTIVE COMPLEXES/IGNITED BY REMNANTS OF CURRENT MCS/. AS LARGE HUDSON BAY REGION UPPER LEVEL VORTEX TAKING HOLD...MAIN BELT OF UPPER WESTERLIES WILL GET SHUNTED SOUTH AND MORE CYCLONIC IN NATURE THROUGH FRIDAY. THIS COMBINED WITH SFC RIDGE BUILDING DOWN ACRS THE UPPER MS RVR VALLEY AND EVENTUALLY THE WESTERN GRT LKS WILL SHUNT MAIN BOUNDARIES AND HIGHER SFC DPT POOLS SOUTH OF THE CWA BY FRIDAY...AND WILL TREND FCST POPS TO DRY LATER TODAY AND TONIGHT FROM NORTH TO SOUTH. BETS POPS TONIGHT WILL BE ACRS THE FAR SOUTH FOR SLIGHTLY ELEVATED CONVECTION FEEDING ON NORTHERN FRINGE OF RE-INVIGORATED LLVL THTA-E ADVECTION/CONVERGENCE FIELDS ACRS MO. GRT LKS HIGH AND ASSOCIATED LK EFFECT NORTHEAST FETCH WILL DEEPEN ACRS THE CWA AS FRI PROGRESSES...MAKING FOR A DRIER/LOWER RH AND PLEASANT DAY TO END THE WEEK. WITH INSOLATION AND MIXING IN DEEPENING NORTHEAST FETCH...EXPECT WIDESPREAD UPPER 70S TO LOW 80S FOR FRI HIGHS. RIDGE OVERHEAD AND MAINLY CLEAR SKIES FRI NIGHT SHOULD SET UP IDEAL RADIATION COOLING...AND WITH DPTS CONTINUING TO DRY OUT A SEASONABLY COOL NIGHT IN THE 50S WILL BE IN STORE. QUICK LOOK AT LONGER RANGE SUGGEST TROUBLING NORTHWEST FLOW EVENT STILL LOOKS TO BE ON TAP FOR SUNDAY AND WILL LEAVE THE EARLIER INTRODUCED CHC POPS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12
Hazardous weather outlook, Jun 21, 12:50 PM CDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1250 PM CDT WED JUN 21 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221800- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1250 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY... WITH A MODERATE RISK OF SEVERE WEATHER EAST OF A LINE FROM KEOSAUQUA TO WASHINGTON TO CLINTON IOWA. INSTABILITY BUILDING IN AREAS THAT SEE CLEARING... ALONG WITH STRONG DEEP-LAYER AND LOW-LEVEL SHEAR... WILL ALLOW SUPERCELLS TO DEVELOP IN CENTRAL AND EASTERN IOWA TODAY AND MOVE ACROSS THE AREA THROUGH THE AFTERNOON ADN EARLY EVENING HOURS. THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING WINDS... WITH HAIL UP TO THE SIZE OF QUARTERS A SECONDARY THREAT. ISOLATED TORNADOES MAY ALSO OCCUR IN STORMS THAT DEVELOP NEAR OR INTERACT WITH OUTFLOW BOUNDARIES FROM THE MORNING THUNDERSTORMS IN NORTHERN IOWA. THE GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF HIGHWAY 20. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY... MAINLY SOUTH OF HIGHWAY 34. A LINGERING STATIONARY FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS THROUGH THE DAY ON THURSDAY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON... MAINLY SOUTH OF HIGHWAY 20. MAYES
In the hours before
Local storm report, Jun 22, 4:55 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG KEOSAUQUA 40.73N 91.96W
06/22/2006 VAN BUREN IA TRAINED SPOTTER
FULL SHEETS OF GYPSUM WALL BOARD, BLEW OVER A ONE STORY
HOUSE AND LANDED IN A DITCH.
&&
JH2The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:11 AM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 53 min |
| Jun 22, 6:08 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 46 min |
| Jun 22, 6:30 AM CDT | Severe Thunderstorm Warning | DVN | McDonough | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.